Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 25, NWS Atlanta, GA

March 12, 2026Jefferson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 12, 2026, 8:45 AM EDT for Jefferson County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2026, 8:45 AM EDT (12:45 UTC)
Expired
Mar 12, 2026, 9:00 AM EDT
In force
15 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 12:31 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 0.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WUUS52 KFFC 121245
SVRFFC
GAC163-121315-
/O.NEW.KFFC.SV.W.0025.260312T1245Z-260312T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
845 AM EDT Thu Mar 12 2026

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Eastern Jefferson County in east central Georgia...

* Until 915 AM EDT.

* At 845 AM EDT, severe thunderstorms were located along a line
  extending from near Adamsville to Moxley, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Louisville, Wrens, Matthews, Moxley, and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 900 AM EDT for east central
Georgia.

&&

LAT...LON 3315 8227 3307 8229 3293 8227 3290 8229
      3289 8247 3327 8245 3331 8238 3331 8234
      3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1245Z 267DEG 37KT 3333 8233 3291 8238 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
166 
WWUS52 KFFC 121300
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
900 AM EDT Thu Mar 12 2026

GAC163-121310-
/O.CAN.KFFC.SV.W.0025.000000T0000Z-260312T1315Z/
Jefferson GA-
900 AM EDT Thu Mar 12 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3315 8227 3307 8229 3293 8227 3290 8229
      3289 8247 3327 8245 3331 8238 3331 8234
      3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1259Z 267DEG 37KT 3334 8215 3292 8220 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:28 AM EDT, 2 hours 17 minutes earlier. Its key messages:

  • Updated at 627 AM EDT Thu Mar 12 2026
  • A TORNADO WATCH is in effect for western Georgia until 8 AM. A strong cold front will bring a line of showers and storms, some strong to severe, through the state this evening through early Thursday.
  • Dry and cooler conditions return in wake of the front on Friday and Saturday.
  • Rain chances return Sunday into Monday as another cold front pushes into the area with frost/freeze conditions possible by the middle of next week.
Area forecast discussion, Mar 12, 6:28 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
628 AM EDT Thu Mar 12 2026

...New 12Z Aviation Discussion...

.KEY MESSAGES...
Updated at 627 AM EDT Thu Mar 12 2026

	- A TORNADO WATCH is in effect for western Georgia until 8 AM. A strong
      cold front will bring a line of showers and storms, some
      strong to severe, through the state this evening through early
      Thursday.

	- Dry and cooler conditions return in wake of the front on
	  Friday and Saturday.

	- Rain chances return Sunday into Monday as another cold front
      pushes into the area with frost/freeze conditions possible
	  by the middle of next week.

&&

.SHORT TERM...
(Today through Friday)
Issued at 416 AM EDT Thu Mar 12 2026

The cold front that brought showers and thunderstorms this morning
will clear our area by early afternoon leaving gusty conditions
behind it. Northwest winds at 10 to 15 mph could gust as high as 30
mph through the evening. Winds will gradually become more northeast
and calm to less than 10 mph during the overnight hours.

In the wake of the front, a brief return of cooler temperatures can
be expected from Thursday into Friday. Even so, this cooldown really
only gets us back to near normal for mid March, though a few areas
of frost or perhaps a light freeze could be possible, mainly in the
mountains Friday morning.

Today's highs will run a few degrees below normal and it will
ultimately depend on how quickly this line of storms advances.
Forecasted highs in the 70s for the eastern portion of the CWA may
not see peak heating if the system speeds up. Behind the front,
expect temperatures in the upper 50s and lower 60s.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 416 AM EDT Thu Mar 12 2026

As the long term picks up, upper level flow returns to a more zonal
conditions and by Saturday and into Sunday, we'll see  rapid warming
trend with weekend temperatures again surging well above normal into
the upper 70s and 80s. This little heat wave will be short lived, as
a cold front on Monday reminds us all that it's still spring.
Thunderstorm activity is expected again for the southern portion of
the CWA, but the timing of the front will ultimately determine the
severe threat. We'll continue to keep an eye on this system as it
evolves over the next couple of days.

After that, dry conditions are set to filter in behind the front.
Cooler temperatures (highs in the 50s and 60s) will run through the
middle of next week, but the bigger concern will be widespread
freezing temperatures along and north of I-85 that will blanket the
area Monday night into Tuesday and stick around until Thursday.

This cold dry air may also present some dangerous fire weather
countdowns, especially on Tuesday when relative humidity is
expected to drop below 25% for much of the area along with winds out
of the NW gusting to 30 mph. As it stands, we're looking at
widespread Red Flag conditions, but a lot could change over the next
few days so please continue to monitor the Fire Weather Forecast.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM EDT Thu Mar 12 2026

Lingering SHRA is expected to continue through 14Z. Gust NW winds at
15-20kts will gust to 30kts this afternoon, easing to less than
10kts after 00Z. SCT IFR CIGS with prevailing MVFR will rapidly
improve back towards VFR after 16Z.

//ATL Confidence...12Z Update...

Medium on SHRA timing.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  36  64  42 /  90   0   0   0
Atlanta         58  39  66  45 /  70   0   0   0
Blairsville     52  31  61  36 /  60   0   0   0
Cartersville    57  36  66  40 /  50   0   0   0
Columbus        64  39  69  44 /  70   0   0   0
Gainesville     58  36  64  42 /  80   0   0   0
Macon           68  38  68  43 /  90   0   0   0
Rome            61  37  70  41 /  40   0   0   0
Peachtree City  58  36  66  41 /  80   0   0   0
Vidalia         74  39  70  46 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....Vaughn
AVIATION...Vaughn
Hazardous weather outlook, Mar 12, 12:44 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1244 AM EDT Thu Mar 12 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1244 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of strong to severe storms will move across the area
overnight and continue into tomorrow morning. The primary threats
with severe thunderstorms will be damaging wind gusts, a brief
spin-up tornado or two, and small hail. Frequent lightning and
heavy rainfall can also be expected.

A Tornado Watch is in effect for portions of central Georgia and
west-central Georgia through the early morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A line of strong to severe storms will continue to move across
east and central Georgia on Thursday morning. The primary threats
will be damaging wind gusts, a brief spin-up tornado or two, and
small hail. Frequent lightning and heavy rainfall can also be
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Mar 12, 7:59 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
759 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     Tstm Wnd Dmg     Florence Marina State P 32.09N 85.04W
03/12/2026                   Stewart            GA   Emergency Mngr

            Several trees down at Florence Marina near
            the intersection of Florence Road and Marina
            Road.

&&
Special weather statement, Mar 12, 8:24 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 AM EDT Thu Mar 12 2026

GAZ062-074>076-085-086-121300-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Emanuel GA-
Johnson GA-
824 AM EDT Thu Mar 12 2026

...Strong thunderstorms will impact portions of north central
Emanuel, southeastern Warren, Glascock, southeastern Washington,
northeastern Johnson and Jefferson Counties through 900 AM EDT...

At 823 AM EDT, a line of strong thunderstorms was along a line
extending from near Reese to Pringle, and moving east at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Louisville, Wrightsville, Gibson, Wrens, Wadley, Davisboro, Harrison,
Stapleton, Bartow, Avera, Summertown, Riddleville, Edge Hill,
Edgehill, Kite, Grange, Stapletons Crossroads, Pringle, Moxley, and
Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for east central
Georgia.

&&

LAT...LON 3268 8221 3270 8275 3341 8259 3342 8255
      3335 8255 3334 8245 3331 8240 3331 8234
      3327 8226 3323 8223 3311 8228 3305 8229
      3293 8227 3284 8232 3280 8221 3281 8218
TIME...MOT...LOC 1223Z 263DEG 32KT 3335 8253 3278 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 12, 8:27 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
827 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Tstm Wnd Dmg     3 SW Wesleyan           32.85N 83.76W
03/12/2026                   Bibb               GA   Law Enforcement

            Multiple trees down around Heritage
            Elementary School along Thomaston Road. A
            few trees down near the intersection of
            Thomaston Road, Lochwolde Drive and York
            Lane.

&&
Local storm report, Mar 12, 8:30 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
830 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Tstm Wnd Dmg     1 NE Plant Harlee Branc 33.21N 83.29W
03/12/2026                   Putnam             GA   Emergency Mngr

            Powerlines down along South Leisure Lane
            near the intersection of Dogwood Drive
            Southeast.

&&
Local storm report, Mar 12, 8:34 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
834 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     Tstm Wnd Dmg     2 ENE Flat Rock         33.25N 83.28W
03/12/2026                   Putnam             GA   Emergency Mngr

            Powerlines down along Scuffleboro Road near
            the intersection of Gregory Lane.

&&
Local storm report, Mar 12, 8:41 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
841 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Tornado          1 NW Marshallville      32.47N 83.96W
03/12/2026                   Macon              GA   Emergency Mngr

            Initial reports of a trailer rolled over and
            multiple trees across the road near
            Marshallville. TDS seen from KJGX supports
            that this was likely a tornado.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:15 PM EDTSpecial Weather StatementFFCCatoosa30 min
Mar 12, 3:05 AM EDTSpecial Weather StatementFFCHeard25 min
Mar 12, 4:16 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton29 min
Mar 12, 4:33 AM EDTSevere Thunderstorm WarningFFCButts, Coweta, Fayette, Harris, Lamar, Meriwether and 5 more42 min
Mar 12, 4:35 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding40 min
Mar 12, 4:38 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more52 min
Mar 12, 4:47 AM EDTSpecial Weather StatementFFCHenry, Rockdale28 min
Mar 12, 4:51 AM EDTTornado WarningFFCChattahoochee, Muscogee, Stewart39 min
Mar 12, 5:07 AM EDTTornado WarningFFCStewart, Webster38 min
Mar 12, 5:15 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Talbot and 1 more45 min
Mar 12, 5:21 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Macon, Marion, Muscogee, Schley and 5 more39 min
Mar 12, 5:33 AM EDTTornado WarningFFCChattahoochee, Marion, Stewart, Webster27 min
Mar 12, 5:46 AM EDTSevere Thunderstorm WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more44 min
Mar 12, 5:51 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Marion, Schley, Sumter, Talbot and 2 more39 min
Mar 12, 6:19 AM EDTSevere Thunderstorm WarningFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 6 more41 min
Mar 12, 6:20 AM EDTTornado WarningFFCJones, Monroe40 min
Mar 12, 6:23 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jasper, Jones and 4 more52 min
Mar 12, 6:38 AM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Putnam52 min
Mar 12, 6:40 AM EDTTornado WarningFFCHouston, Macon, Peach37 min
Mar 12, 6:46 AM EDTTornado WarningFFCBibb, Jones, Twiggs29 min
Mar 12, 6:56 AM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crisp, Dodge, Dooly, Houston and 5 more49 min
Mar 12, 7:00 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Greene, Hancock, Houston, Jones and 4 more45 min
Mar 12, 7:25 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Johnson, Laurens, Pulaski, Telfair and 5 more50 min
Mar 12, 7:25 AM EDTTornado WarningFFCBaldwin, Hancock, Washington19 min
Mar 12, 7:29 AM EDTTornado WarningFFCTwiggs16 min
Mar 12, 7:38 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Johnson, Laurens and 3 more52 min
Mar 12, 7:38 AM EDTTornado WarningFFCLaurens, Twiggs, Wilkinson25 min
Mar 12, 7:48 AM EDTTornado WarningFFCLaurens27 min
Mar 12, 8:01 AM EDTTornado WarningFFCJohnson, Laurens, Wilkinson14 min
Mar 12, 8:03 AM EDTSevere Thunderstorm WarningFFCDodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 5 more42 min
Mar 12, 8:24 AM EDTSpecial Weather StatementFFCGlascock, Jefferson36 min
Mar 12, 8:39 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Montgomery, Toombs, Treutlen36 min
Mar 12, 9:15 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more11 hr
Mar 12, 12:01 PM EDTFrost AdvisoryFFCBarrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 22 more23 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.